Cerebral vasculopathy and multiple infarctions in a woman with carcinomatous meningitis while on treatment with intrathecal methotrexate
Related Experiment Video
Updated: Aug 8, 2026

Tumor Treating Field Therapy in Combination with Bevacizumab for the Treatment of Recurrent Glioblastoma
Published on: October 27, 2014
S Kastenbauer1, M Wiesmann, H W Pfister
1Department of Neurology, Klinikum Grosshadern, Ludwig-Maximilians University, Munich, Germany.
We report on a 33-year-old woman with carcinomatous meningitis due to carcinoma of the breast who developed multiple cerebral infarctions within four days after intrathecal chemotherapy with methotrexate. MR angiography revealed a narrowing of basal cerebral arteries, which is consistent with vasculopathy. The vasculopathy was probably due to carcinomatous meningitis itself, an acute toxic effect of methotrexate, or a combination of both.
We report on a 33-year-old woman with carcinomatous meningitis due to carcinoma of the breast who developed multiple cerebral infarctions within four days after intrathecal chemotherapy with methotrexate. MR angiography revealed a narrowing of basal cerebral arteries, which is consistent with vasculopathy. The vasculopathy was probably due to carcinomatous meningitis itself, an acute toxic effect of methotrexate, or a combination of both.

